MAUDE Adverse Event Report: CARDINAL HEALTH AQUA-SEAL CDU; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

CARDINAL HEALTH AQUA-SEAL CDU; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Model Number 8888571299
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported the doctor asked for advice with regards to stepping down the suction from the suction control chamber of the aqua-seal chest drain unit - how to reduce the fluid in the suction control chamber.There is no information in the ifu about this.Within conversation, it was mentioned that blue dye was noticed in the suction control chamber.This was noticed as the cdu was being disconnected during clamping off.It is unknown if the wall suction was left on.Blue dye from the water seal chamber was noticed in the suction control chamber after use.
 
Additional Manufacturer Narrative
The device history record (dhr) review could not be reviewed because a lot number was not available.No sample was available for evaluation.If a sample is returned later, this complaint will be reopened and the investigation updated.We are unable to confirm the reported condition.No root cause or corrective action will be taken at this time.A review of the line has been completed with no issues detected.During the manufacturing process on aqua seal vessels, they are all 100% leak tested and 100% functionally tested as part of the process.This complaint will be used for tracking and trending purposes.
 
Additional Manufacturer Narrative
The instructions for use (ifu) contains information in relation to functions of the suction control chamber.There is information regarding filling the suction control chamber, how to determine vacuum, use with suction sources, suction levels, as well as further information on usage of the aqua seal vessel.

Brand Name
AQUA-SEAL CDU
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
sragh industrial estate, co, t
offaly
EI  
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key17509469
Report Number9611018-2023-00612
Device Sequence Number6216967
Product Code GCX
UDI-Device Identifier10884521060968
UDI-Public10884521060968
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8888571299
Device Catalogue Number8888571299
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer08/04/2023
08/04/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date09/15/2023
10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown